Posted on the heart forum (not a question just responded to other posts. I've been diagnosed with PVC/PAC beats but I have some pulmonary questions related to this. Since January I have suffered from chest tightness, throat pressure, numbness (all on left side), SOB and irregular heartbeat. After holter monitors, chest xray, PFT test, barrium swallow, chest ct scan, 6 minute stress test, several ekg's and bronchoscopy, doc's say I am fine other than PVC/PAC and anxiety (which I believe is secondary).
All this began after a course of Macrobid and Tequin in January. On top of the symptoms above, I had severe sharp pain on left side going from the neck to the wrist, couldnt wear my contacts for two weeks and got tinnitus (which I still have) as well. I was convinced I had a reaction to the medicines, but seven months later, docs say impossible for either of these meds to cause long term effects like this. I read Macrobid could cause pulmonary disorders and Tequin could cause irregular heartbeats. Docs say not on short term use (5 days) and would only happen while on the meds and would go away when stopping the meds.
My questions are this:
1. Are the doctors right regarding these meds?
2. Could something pulmonary cause irregular heartbeat or visa versa?
3. Could tinnitus be related to blod flow (which my ENT doc thinks which in turn he thinks is related to whatever is causing my hearbeat and SOB)
4. Is there ANY other tests to be done?
5. Could I possibly have pulmonary hypertension or toxicity which hasnt been diagnosed since i read these could cause palps?
The doctors are right in their opinion that Macrobid and Tequin, given for short periods of time, would not cause your symptoms. It is possible, but unusual, to have a lung problem with a short course of Macrobid. Generally this resolves completely when the medicine is stopped.
If a lung problem had caused the irregular heartbeat, the lung problem would be readily apparent with the testing that you have done. Most of the time PVC/PACs originate in the heart and are not due to disease elsewhere in the body.
Often PVC/PACs require no treatment. However when they occur along with palpitation, they can usually be controlled by a variety of heart medicines.
If pulmonary hypertension were a problem for you it would have been identified by the testing that has been done.
It may have been coincidental that the PVC/PACs started around the time that you were taking the Macrobid and Tequin. Anxiety could result from being convinced that the PVC/PACs were a reaction to the medicines. It is certainly possible for anxiety to cause your palpitation and other symptoms. Possibly this anxiety is occurring along with a panic disorder. You may want to talk about this with your doctor. It may be worth trying some relaxation techniques to see if that helps with any of your symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.